Alert archive / Missouri / Tornado Warnings in 2022

Tornado Warning 28, NWS Paducah, KY

May 19, 2022Carter County, Missouri

NWS Paducah, KY issued this tornado warning at May 19, 2022, 4:13 PM CDT for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2022, 4:13 PM CDT (21:13 UTC)
Expired
May 19, 2022, 4:39 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Carter County, MO

The radar

The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 12:51 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WFUS53 KPAH 192113
TORPAH
MOC035-192200-
/O.NEW.KPAH.TO.W.0028.220519T2113Z-220519T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
413 PM CDT Thu May 19 2022

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northern Carter County in southeastern Missouri...

* Until 500 PM CDT.
    
* At 411 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Eminence, or 19 miles east of Mountain View,
  moving east at 50 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Rural northern Carter County.

Those attending the district baseball championships are close to the 
path of this storm and should prepare for IMMINENT, DANGEROUS, AND 
POTENTIALLY LIFE-THREATENING WEATHER CONDITIONS. At this time, the 
highest threat for a tornado should be just north of Van Buren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3709 9122 3708 9111 3709 9106 3709 9102
      3710 9101 3710 9096 3706 9097 3705 9096
      3705 9073 3700 9073 3702 9122
TIME...MOT...LOC 2111Z 274DEG 44KT 3710 9138 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

CN
1 follow-up statement
400 
WWUS53 KPAH 192139
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
439 PM CDT Thu May 19 2022

MOC035-192147-
/O.CAN.KPAH.TO.W.0028.000000T0000Z-220519T2200Z/
Carter MO-
439 PM CDT Thu May 19 2022

...THE TORNADO WARNING FOR NORTHERN CARTER COUNTY IS CANCELLED...
        
The storm which prompted the warning is now projected to remain 
north of the northern Carter County line over eastern Shannon and 
southern Reynolds counties.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Missouri.

LAT...LON 3709 9122 3708 9111 3709 9106 3709 9102
      3710 9101 3710 9096 3706 9097 3705 9096
      3705 9073 3700 9073 3702 9122
TIME...MOT...LOC 2137Z 274DEG 44KT 3708 9097 

$$

CN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 19, 3:29 PM CDT, 44 minutes earlier.

Area forecast discussion, May 19, 3:29 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Thu May 19 2022

.SHORT TERM...(Tonight through Saturday night)
Issued at 328 PM CDT Thu May 19 2022

The threat for severe winds and perhaps a brief tornado is
increasing rapidly across southern Missouri. Will likely continue
to move east and possibly accelerate some late this afternoon.

Developing MCS associated with an MCV from overnight and early day
convection has consolidated into an organized bow echo over the
past hour, and is likely already producing a nearly solid area of
severe wind gusts and some large hail. Downstream, the air mass
continues to become more unstable with temperatures above 80 F and
MUCAPE 3000-4000 J/kg. Omega fields are also increasing across
southeast MO as the air mass warms.

Given the substantial amount of instability, very moist air mass
ahead of the system, and favorable time of day...further
strengthening is expected, with large swaths of significant wind
damage possible. An additional watch will likely be needed farther
east across the MS River through southern IL into the EVV Tri
State region later this afternoon into this evening as the
complex continues to plow east.

Rainfree, breezy south to southwest winds 15-25 mph and
unseasonably warm temps will follow this system later tonight and
Friday. Could see some wind gusts in the 30 to 40 mph range with
high temps near 90 in many locations. Warm and moist sw flow aloft
will continue into Saturday and Saturday night, as a weak cold
front approaches very slowly from the west. This front will bring
the next decent chc for at least some scattered showers and
thunderstorms, esp by Saturday night.

.LONG TERM...(Sunday through Thursday)
Issued at 328 PM CDT Thu May 19 2022

Shower/thunderstorm chcs will likely continue through much of
Sunday, esp over portions of srn IL/wrn KY and sw IN, as a weak
frontal system continues to creep slowly through the region
within a broad and moist swly flow aloft. May get another break in
the precip on Monday as high pressure moves east through the
Midwest and southern Great Lakes regions.

However, the break looks to be rather brief, as the mid level
flow becomes even more southerly, and a deepening short wave digs
southeast into the Southern Plains later Tuesday through
Thursday. The result could be a rather wet/unsettled period with
multiple rounds of showers and thunderstorms.

&&

.AVIATION...
Issued at 110 PM CDT Thu May 19 2022

Expecting a round of strong/severe thunderstorms to move east
through the region late this afternoon and early tonight. Highest
chances for severe storms with large hail and damaging winds will
be over much of se MO (later afternoon) and along/north of the OH
River (evening). A tornado or two cannot be ruled out. Expecting
VFR conditions generally outside of any convection.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

SHORT TERM...GM
LONG TERM...GM
AVIATION...GM
Hazardous weather outlook, May 19, 2:11 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
211 PM CDT Thu May 19 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201915-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
211 PM CDT Thu May 19 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, May 19, 1:32 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 SE CYNTHIANA          38.17N 87.69W
05/19/2022  E1.25 INCH       POSEY              IN   PUBLIC

&&

CW
Local storm report, May 19, 1:45 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             3 E MACEO               37.86N 86.94W
05/19/2022  E1.75 INCH       DAVIESS            KY   FIRE DEPT/RESCUE

&&

CW
Local storm report, May 19, 1:47 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             HAUBSTADT               38.20N 87.57W
05/19/2022  E1.00 INCH       GIBSON             IN   PUBLIC

&&

CW
Special weather statement, May 19, 2:11 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
211 PM CDT Thu May 19 2022

INZ081-082-087-088-192000-
Warrick IN-Gibson IN-Spencer IN-Pike IN-
211 PM CDT Thu May 19 2022

...A strong thunderstorm will impact portions of northeastern
Warrick, northeastern Spencer, southeastern Gibson and southeastern
Pike Counties through 300 PM CDT...

At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynnville, or 9 miles south of Oakland City, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Folsomville and Dale.

This includes Interstate 64 in Indiana between Mile Markers 36 and
60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Indiana.

&&

LAT...LON 3807 8680 3811 8737 3829 8737 3832 8707
      3820 8707 3821 8680 3812 8680 3812 8681
      3811 8680
TIME...MOT...LOC 1911Z 269DEG 18KT 3821 8733

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

York
Local storm report, May 19, 3:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             2 SSW POSEYVILLE        38.14N 87.80W
05/19/2022  E2.75 INCH       POSEY              IN   PUBLIC

            LATE REPORT. BASEBALL SIZE HAIL OCCURRED AT
            THE NORTH POSEY HIGH SCHOOL. CARS WERE
            DAMAGED.

&&

CW
Special weather statement, May 19, 3:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
342 PM CDT Thu May 19 2022

MOZ076-086-087-100-107-110-111-192245-
Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Stoddard-Scott-
Including the cities of Perryville, Marble Hill, Cape Girardeau,
Jackson, Piedmont, Van Buren, Bloomfield, and Sikeston
342 PM CDT Thu May 19 2022

...Severe Thunderstorms Expected Across Southeast Missouri...

Severe thunderstorms over southern Missouri will move into Carter
and Wayne counties between 415 and 445 PM CDT. If they continue
on their current path they will reach Bollinger and Cape Girardeau
counties around 530-630 PM.

Extremely large hail, damaging winds, and tornadoes will be
possible with these storms.

Other storms may develop out ahead of these so keep updated on the
latest weather. A tornado watch is in effect for the area until
7PM.

PS

Nearby

Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.